×

zbMATH — the first resource for mathematics

Distributive Cauchy lattices. (English) Zbl 0539.06008
The author has pioneered the study of completions of lattice ordered groups by means of Cauchy structures. This paper extends this study to arbitrary distributive lattices by means of Cauchy structures obtained from two intrinsic (and generally non-topological) lattice convergences called \(\alpha\) and \(\beta\). The \(\beta\)-convergence, which for infinitely distributive lattices coincides with Birkhoff’s order convergence, leads to a Cauchy completion closely related to (but not always equal to) the MacNeille lattice completion. In the case of \(\alpha\)-convergence, repeated iteration of the Cauchy completion process may be required, but the end result is an ”essential” extension which is an infinitely distributive, complete lattice.
Reviewer: D.C.Kent

MSC:
06B30 Topological lattices
06B23 Complete lattices, completions
54A20 Convergence in general topology (sequences, filters, limits, convergence spaces, nets, etc.)
06D10 Complete distributivity
54E52 Baire category, Baire spaces
PDF BibTeX Cite
Full Text: DOI
References:
[1] R. Balbes,Protective and injective distributive lattices, Pacific J. Math.21 (1967), 405-420. · Zbl 0157.34301
[2] R.Balbes and P.Dwinger,Distributive Lattices, University of Missouri Press, 1974.
[3] R.Ball,Cauchy completions are homomorphic images of submodels of ultrapowers, Proceedings of the Conference on Convergence Structures, Department of Mathematics, Cameron University, Lawton, Oklahoma 73505. · Zbl 0471.03026
[4] R. Ball,Convergence and Cauchy structures on lattice ordered groups, Trans. Amer. Math. Soc.259 (1980), 357-392. · Zbl 0441.06015
[5] R.Ball,The distinguished completion of a lattice ordered group, Algebra Carbondale 1980, Lecture Notes in Mathematics 848, Springer-Verlag.
[6] R.Ball,l-group completions from lattice completions, Ordered Algebraic Structures, Marcel Dekker, to appear. · Zbl 0593.06008
[7] R.Ball and G.Davis,The ?-completion of a lattice ordered group, submitted to Czech. J. Math.
[8] B. Banaschewski andG. Bruns,Categorical characterization of the MacNeille completion, Arch. Math.18 (1967), 369-377. · Zbl 0157.34101
[9] B. Banaschewski andG. Burns,Injective hulls in the category of distributive lattices, J. Reine Angew. Math.232 (1968), 102-109. · Zbl 0186.30606
[10] C. H. Cook andH. R. Fischer,Uniform convergence structures, Math. Annalen173 (1967), 290-306. · Zbl 0166.18702
[11] R. P. Dilworth,A decomposition theorem for partially ordered sets, Annals of Math.51 (1950), 161-166. · Zbl 0038.02003
[12] R. P. Dilworth andJ. E. McLaughlin,Distributivity in lattices. Duke Math. J.19 (1952), 683-694. · Zbl 0047.26103
[13] R. Fri? andD. C. Kent,Completion functors for Cauchy spaces, Internat. J. Math, and Math. Sci.2 (1979), 589-604. · Zbl 0428.54018
[14] G.Gr?tzer,Universal Algebra, Van Nostrand, 1968.
[15] T.Jech,Set Theory, Academic Press, 1978.
[16] H. J. Keisler,Theory of models with generalized atomic formulas, J. Symbolic Logic25 (1960), 1-26. · Zbl 0107.00803
[17] D. C. Kent,On the order topology in a lattice, Illinois J. Math.10 (1966), 90-96. · Zbl 0131.20401
[18] D. C. Kent andG. D. Richardson,Regular completions of Cauchy spaces, Pacific J. Math.51 (1974), 483-490. · Zbl 0291.54024
[19] H. M. MacNeille,Partially ordered sets, Trans. Amer. Math. Soc.42 (1937), 416-460. · Zbl 0017.33904
[20] F. Papangelou,Some considerations on convergence in abelian lattice groups, Pacific J. Math.15 (1965), 1347-1364. · Zbl 0146.04802
[21] W. Peremans,Embedding of a distributive lattice into a Boolean algebra, Indag. Math.60 (1957), 73-81. · Zbl 0077.03801
[22] G. N. Raney,A subdirect-union representation for completely distributive complete lattices, Proc. Amer. Math. Soc.4 (1953), 518-522. · Zbl 0053.35201
[23] R. Sikorski,A theorem on extensions of homomorphisms, Ann. Soc. Pol. Math.21 (1948), 332-335. · Zbl 0037.01902
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.